Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 102, NWS Albany, NY

July 6, 2007Hamilton County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 6, 2007, 5:03 PM EDT for Hamilton County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2007, 5:03 PM EDT (21:03 UTC)
Expired
Jul 6, 2007, 5:35 PM EDT
In force
32 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Hamilton County, NY

The radar

The Albany radar (KENX), 90 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 062103
SVRALY
NYC041-062145-
/O.NEW.KALY.SV.W.0102.070706T2103Z-070706T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN EASTERN NEW YORK...

* UNTIL 545 PM EDT

* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WELLS...OR ABOUT 14 MILES SOUTHEAST OF SPECULATOR...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPE BY 510 PM EDT...
  HOPE FALLS AND 7 MILES NORTHEAST OF UPPER BENSON BY 515 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4350 7419 4340 7443 4324 7439 4326 7415

$$

BGM
2 follow-up statements
000 
WWUS51 KALY 062117
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT FRI JUL 6 2007

NYC041-062145-
/O.CON.KALY.SV.W.0102.000000T0000Z-070706T2145Z/
HAMILTON NY-
517 PM EDT FRI JUL 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN HAMILTON COUNTY...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HOPE FALLS...OR ABOUT 19 MILES SOUTHEAST OF
SPECULATOR...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN HAMILTON COUNTY AT 530 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4350 7419 4340 7443 4324 7439 4326 7415

$$

BGM
000 
WWUS51 KALY 062135
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT FRI JUL 6 2007

NYC041-062143-
/O.CAN.KALY.SV.W.0102.000000T0000Z-070706T2145Z/
HAMILTON NY-
535 PM EDT FRI JUL 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
TRACKED SOUTHEAST OF THE AREA.  THERE IS STILL A CHANCE FOR SHOWERS 
AND THUNDERSTORMS THROUGH EARLY THIS EVENING.  STAY TUNED TO NOAA 
WEATHER RADIO ALL HAZARDS AND LOCAL MEDIA OUTLETS FOR THE LATEST 
FORECAST INFORMATION.

LAT...LON 4350 7419 4340 7443 4324 7439 4326 7415

$$

BGM

WWW.WEATHER.GOV/ALBANY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:47 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 6, 3:47 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT FRI JUL 6 2007

.SYNOPSIS...
A WEAK COLD FRONT WILL SLIDE SOUTHEAST OF THE REGION TONIGHT...AS A
WEAK RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST. THIS SHOULD
PROVIDE FAIR AND SLIGHTLY LESS HUMID CONDITIONS OVERNIGHT INTO
SATURDAY...AFTER ANY SHOWERS OR THUNDERSTORMS THIS EVENING. THE HIGH
WILL THEN MOVE OFF THE MID ATLANTIC COAST FOR SUNDAY...ALLOWING
HOTTER AND MORE HUMID AIR TO RETURN ON SOUTHWEST WINDS INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
VERY BUSY AFTERNOON...WITH NUMEROUS SHOWERS/TSTMS...SEVERAL OF
WHICH HAVE CONTAINED MARGINALLY SEVERE HAIL...AND ISOLATED DAMAGING
WIND GUSTS. ABUNDANT INSTABILITY/STEEP MID LEVEL LAPSE
RATES...LINGERING LOW LEVEL MOISTURE...AND POTENT VORT MAX/SHORTWAVE
PASSING THROUGH REGION WERE THE MAIN CULPRITS...IN ADDITION TO WEAK
COLD FRONT MOVING ESE. ALTHOUGH THE MAIN SHORTWAVE WILL PASS E OF
REGION THIS EVENING...POTENT UPPER LEVEL JET MAX APPROACHING FROM NW
WILL PLACE REGION WITHIN LEFT EXIT REGION THROUGH MIDNIGHT.
THIS...COMBINED WITH SLOW MOVING FRONT MAY PROMOTE ADDITIONAL
SHOWERS/TSTMS...AS CURRENTLY SEEN OCCURRING NEAR AND NORTH OF LAKE
ONTARIO AS OF 1930Z. THEREFORE...WILL KEEP CHC POPS THROUGH LATE
EVENING...THEN DECREASE THEM AFTER MIDNIGHT. ANY AREAS THAT RECEIVED
RAINFALL TODAY WILL MOST LIKELY HAVE AREAS OF FOG ONCE AGAIN LATER
TONIGHT...SOME OF WHICH MAY BECOME LOCALLY DENSE. AS FOR MIN
TEMPS...GENERALLY ACCEPTED MAV MOS...WHICH BRINGS LOWER/MID 50S
ACROSS THE NORTH COUNTRY/SOUTHERN VT...TO NEAR OR JUST OVER 60
WITHIN THE VALLEY REGIONS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SAT-SAT NT...DRY TO START...THEN WILL NEED TO WATCH FOR UPSTREAM
SHOWER/TSTM DEVELOPMENT WITHIN INTENSIFYING WARM ADVECTIVE PATTERN
FOR THE AFTERNOON. AGAIN...JET MAX APPROACHING FROM NW WILL KEEP
REGION CLOSE TO...OR WITHIN LEFT EXIT REGION. THIS...COMBINED WITH
INCREASING MID LEVEL INSTABILITY MAY ALLOW FOR LATE DAY
SHOWERS/TSTMS...WITH BEST CHC ACROSS THE NORTH COUNTRY/SOUTHERN VT
VERY LATE IN THE AFTERNOON. THUS...WILL ADD SLIGHT CHC TO LOW CHC
POPS ACROSS NORTHERN AREAS FOR THE AFTERNOON...WITH SOUTHERN EDGE
JUST S OF THE CAPITAL REGION. AS FOR MAX TEMPS...GENERALLY ACCEPTED
MAV MOS. WILL THEN MAINTAIN SLIGHT CHC TO CHC POPS ACROSS NORTHERN
AREAS INTO SAT NT...WITH WARM ADVECTION PERSISTING...ALONG WITH
FAVORABLE JET DYNAMICS NEARBY.

SUN-SUN NT...MAIN THRUST OF WARM ADVECTION WILL LIFT N OF REGION
DURING SUNDAY. THUS...LITTLE IN THE WAY OF DYNAMICS WILL BE IN PLACE
DURING THIS TIME FOR SHOWER/TSTM INITIATION...OTHER THAN LOW LEVEL
INSTABILITY...AND POTENTIAL LAKE BREEZES. HOWEVER...SHOULD LFC
REMAIN HIGH ENOUGH...AND STRENGTHENING MID LEVEL CAP...CONVECTION
WOULD REMAIN LIMITED...AND CONFINED TO THE EXTREME N. WILL KEEP
SLIGHT CHC POPS FOR ISOLATED TSTMS SUN AFTERNOON...OTHERWISE WILL
KEEP REST OF REGION DRY. AS FOR MAX TEMPS...WENT JUST A BIT BELOW
THE MAV MOS NUMBERS...WHICH YIELDS MAXES OF 85-90 IN MOST
VALLEYS...EXCEPT LOWER 90S IN THE LOWER HUDSON VALLEY...WITH UPPER
70S/LOWER 80S ACROSS THE HIGHER TERRAIN.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MON-MON NT...MOST 00Z/06 MREFS AND CMCEPS RUNS KEEP REGION WITHIN
WARM SECTOR FOR MOST OF MONDAY. HOWEVER...00Z AND 06Z DETERMINISTIC
GFS SAGS FRONT SOUTHWARD A TAD FASTER...POSSIBLY KEEPING MORE CLOUDS
AND SHOWERS AROUND...AND THUS ALLOWING FOR SLIGHTLY COOLER MAX
TEMPS. AT THIS TIME...WILL RETAIN A WARMER SOLUTION...WITH MAXES
GENERALLY IN THE LOWER 90S WITHIN THE VALLEYS...AND 80S ELSEWHERE.
WILL ALSO KEEP MENTION OF MAINLY AFTERNOON/EVENING SHOWERS/TSTMS
WITH APPROACH OF COLD FRONT.

TUE-WED...FOLLOWED CLOSE TO HPC GRAPHICS...WHICH ALLOWS
AFOREMENTIONED FRONT TO CONTINUE SAGGING SOUTHWARD...BEFORE STALLING
SOUTH OF THE REGION LATE TUE...THEN RETURNING BACK N AS A WARM FRONT
BY WED. DUE TO SOME DEGREE OF UNCERTAINTY AT THIS RANGE REGARDING
EXACT PLACEMENT OF FRONT...WILL KEEP GENERIC CHC FOR SHOWERS/TSTMS
DURING THIS PERIOD...ALTHOUGH BEST CHC WILL BE IN THE
AFTERNOON/EVENING HOURS...ESP ON WED.  SHOULD FRONT DROP FAR ENOUGH
S...THEN TUE MAY ACTUALLY BE DRY...ESP ACROSS NORTHERN AREAS. EXPECT
SLIGHTLY COOLER TEMPS THAN MON...GENERALLY IN THE 70S AND LOWER 80S.

THU-THU NT...EXPECT DEVELOPING LOW PRESSURE SYSTEM TO MOVE INTO THE
GREAT LAKES...WITH TRAILING COLD FRONT APPROACHING FROM THE W. WILL
THEREFORE INDICATE HIGHER CHC POPS FOR SHOWERS/TSTMS. FOR MAX
TEMPS...EXPECT 80S IN THE VALLEYS...AND 70S ACROSS THE HIGHER
TERRAIN.

FRI-FRI NT...DEPENDING ON HOW FAST FRONT MOVES E/SE...IMPROVING
CONDITIONS SHOULD DEVELOP. WILL KEEP SLIGHT CHC POPS FOR SE
AREAS...AND FAR NW FOR FRI...THEN FAIR AND COOLER BY FRI NT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED CONVECTION WILL CONTINUE THROUGH THE NEXT 4 HOURS ACROSS
THE KGFL-KALB-KPOU TAF ROUTE.  CEILINGS AND VISIBILITIES MAY DROP TO
MVFR WITH TSRA. ANY CONVECTION WILL DISSIPATE QUICKLY EARLY THIS
EVENING AFTER 22Z WITH A COLD FRONTAL PASSAGE. EXPECT MVFR FOG TO
FORM AFTER 06Z WITH IFR POSSIBLE AT KGFL UNDER MOSTLY CLEAR SKIES
WITH LIGHT WINDS.

SAT AND SUN...VFR/MVFR WITH SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS.
MON THROUGH WED...VFR/MVFR WITH CHANCE OF SHOWERS/THUNDERSTORMS.

&&

.HYDROLOGY...
OVER THE PAST TWO DAYS THE AREA HAS RECEIVED NEEDED RAINFALL. THE
SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY INTO THE SOUTHERN
BERKSHIRES AND LITCHFIELD HILLS RECEIVED THE MOST RAINFALL GENERALLY
1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES. WIDELY
SCATTERED TO SCATTERED CONVECTION THIS AFTERNOON WILL PROVIDE
LOCALIZED ADDITIONAL AMOUNTS OF 0.50-1.0...WITH AREAL AMOUNTS
REMAINING MUCH LOWER...GENERALLY UNDER 0.25 INCH. OTHER THAN
POSSIBLE LOCALIZED NUISANCE PONDING OF WATER...DO NOT ANTICIPATE
FLOODING AT THIS TIME.

ADDITIONAL SCATTERED SHOWERS/TSTMS ARE EXPECTED ACROSS NORTHERN
AREAS SAT AFTERNOON INTO SUN AFTERNOON...WITH MORE UNSETTLED
CONDITIONS POSSIBLE EARLY NEXT WEEK.

&&

.FIRE WEATHER...
EVENING SHOWERS/TSTMS WILL END LATER THIS EVENING...BEFORE
ADDITIONAL SCATTERED SHOWERS/TSTMS DEVELOP ACROSS NORTHERN AREAS SAT
AFTERNOON INTO SUN AFTERNOON.

EXPECT RELATIVE HUMIDITIES TO RISE INTO THE 90-100 PERCENT RANGE
TONIGHT...BEFORE FALLING TO 30-45 PERCENT FOR SAT AFTERNOON ACROSS
SOUTHERN AREAS...AND 45 TO 60 PERCENT ACROSS NORTHERN AREAS. THE
HUMIDITY LEVELS SHOULD RISE AGAIN SAT NT INTO THE 90-100 PERCENT
RANGE ONCE AGAIN.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...VK/KL
HYDROLOGY...KL
Hazardous weather outlook, Jul 6, 9:43 AM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
943 AM EDT FRI JUL 6 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
943 AM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE THIS
MORNING...INTO THIS AFTERNOON. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL...MAINLY UP TO PENNY SIZE IN
DIAMETER. ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jul 6, 4:12 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT FRI JUL 6 2007

MAZ025-062100-
SOUTHERN BERKSHIRE MA-
412 PM EDT FRI JUL 6 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BERKSHIRE
COUNTY...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND WINDS
AROUND 45 MPH.  THIS STORM WAS LOCATED NEAR LEE...OR ABOUT 9 MILES
NORTHEAST OF GREAT BARRINGTON...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
BECKET BY 420 PM EDT...
OTIS BY 425 PM EDT.

KL
Local storm report, Jul 6, 4:25 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             SCHAGHTICOKE            42.90N 73.59W
07/06/2007  E0.75 INCH       RENSSELAER         NY   PUBLIC

            PENNY-SIZED HAIL AT DEER RUN CAMPGROUND.

&&

FRUGIS
Local storm report, Jul 6, 4:29 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             POUGHKEEPSIE            41.70N 73.92W
07/06/2007  E0.75 INCH       DUTCHESS           NY   TRAINED SPOTTER

            PENNY-SIZED HAIL.

&&

FRUGIS
Local storm report, Jul 6, 4:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             HOPEWELL JUNCTION       41.59N 73.80W
07/06/2007  M0.75 INCH       DUTCHESS           NY   TRAINED SPOTTER

            PENNY-SIZED HAIL.

&&

FRUGIS
Special weather statement, Jul 6, 4:49 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT FRI JUL 6 2007

NYZ042-062115-
NORTHERN WARREN NY-
449 PM EDT FRI JUL 6 2007

...A STRONG THUNDERSTORM IN APPROACHING NORTHERN WARREN COUNTY...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NORTH
CREEK...OR ABOUT 14 MILES EAST OF INDIAN LAKE...AND MOVING SOUTHEAST
AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH CREEK BY 455 PM EDT
JOHNSBURG BY 505 PM EDT
CHESTERTOWN AND 9 MILES NORTHWEST OF WARRENSBURG BY 515 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

BGM
Special weather statement, Jul 6, 4:59 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT FRI JUL 6 2007

NYZ033-062130-
HAMILTON NY-
459 PM EDT FRI JUL 6 2007

...A STRONG THUNDERSTORM IN SOUTH CENTRAL HAMILTON COUNTY...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR LAKE
PLEASANT...OR ABOUT 12 MILES SOUTH OF SPECULATOR...AND MOVING
SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
WELLS BY 505 PM EDT
SACANDAGA CAMPGROUND BY 510 PM EDT

IF ON OR NEAR THE LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 11:27 AM EDTSevere Thunderstorm WarningALYWarren34 min
Jul 6, 11:38 AM EDTSevere Thunderstorm WarningALYSaratoga51 min
Jul 6, 11:45 AM EDTSevere Thunderstorm WarningALYWashington60 min
Jul 6, 12:25 PM EDTSevere Thunderstorm WarningALYHerkimer65 min
Jul 6, 12:47 PM EDTSevere Thunderstorm WarningALYWashington46 min
Jul 6, 1:42 PM EDTSevere Thunderstorm WarningALYSaratoga48 min
Jul 6, 1:46 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer44 min
Jul 6, 1:46 PM EDTSevere Thunderstorm WarningALYColumbia59 min
Jul 6, 2:10 PM EDTSevere Thunderstorm WarningALYDutchess65 min
Jul 6, 2:32 PM EDTSevere Thunderstorm WarningALYRensselaer58 min
Jul 6, 3:38 PM EDTSevere Thunderstorm WarningALYUlster42 min
Jul 6, 3:51 PM EDTSevere Thunderstorm WarningALYColumbia38 min
Jul 6, 3:53 PM EDTSevere Thunderstorm WarningALYDutchess32 min
Jul 6, 4:36 PM EDTSevere Thunderstorm WarningALYDutchess24 min
Jul 6, 6:06 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery39 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.